Alert archive / North Carolina / Flash Flood Warnings in 2016

Flash Flood Warning 44, NWS Raleigh, NC

September 29, 2016Cumberland County, Harnett County, Hoke County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 29, 2016, 5:00 AM EDT for Cumberland County, Harnett County, Hoke County, North Carolina. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 29, 2016, 5:00 AM EDT (09:00 UTC)
Expired
Sep 29, 2016, 10:00 AM EDT
In force
5 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC

The radar

The Raleigh/Durham radar (KRAX), 71 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 29, 6:45 AM EDTFLASH FLOOD1 Se Fayetteville, NCCROSS CREEK IN FAYETTEVILLE HAS OVERFLOWED ITS BANKS AND WATER HAS BEGUN TO INUNDATE NEARBY AREAS... SUCH AS RAY AVENUE WHERE SEVERAL FEET OF WATER IS CURRENTLY FLOWING SWIFTLY ACROSS THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 105 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1262 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted.

887 
WGUS52 KRAH 290900
FFWRAH
NCC051-085-093-291330-
/O.NEW.KRAH.FF.W.0044.160929T0900Z-160929T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
500 AM EDT THU SEP 29 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
  EASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA...
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 930 AM EDT
  
* AT 454 AM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED WIDESPREAD
  FLOODING ON ROADS ACROSS THE WARNED AREA. FIVE TO AS MUCH AS EIGHT
  INCHES OF RAIN HAS FALLEN AND AN ADDITIONAL ONE TO TWO INCHES ARE
  POSSIBLE EARLY THIS MORNING. MORNING COMMUTERS SHOULD BE ALERT FOR
  ROAD CLOSURES AS WELL AS FLOODING ON ROADS THAT HAVE NOT BEEN
  CLOSED. REDUCE SPEED AS STANDING WATER WILL BE DIFFICULT TO SEE
  PRIOR TO SUNRISE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FAYETTEVILLE...FORT BRAGG...DUNN...GODWIN...POPE AFB...
  HOPE MILLS...SPRING LAKE...ERWIN AND EASTOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3490 7894 3495 7904 3484 7919 3517 7913
      3517 7910 3519 7910 3521 7913 3538 7910
      3546 7864 3534 7854 3525 7861 3520 7863
      3520 7864 3517 7863 3509 7867 3507 7867
      3499 7864 3485 7851 3485 7883 3483 7890

$$

MLM
2 follow-up statements
076 
WGUS52 KRAH 291006
FFWRAH
NCC051-085-093-291400-
/O.EXT.KRAH.FF.W.0044.000000T0000Z-160929T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
606 AM EDT THU SEP 29 2016

...FLASH FLOOD EMERGENCY FOR CUMBERLAND...SOUTHERN HARNETT...AND
EASTERN HOKE COUNTIES...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
  EASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA...
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1000 AM EDT

* AT 556 AM EDT...DOPPLER RADAR INDICATED TRAINING THUNDERSTORMS THAT
  WERE CONTINUOUSLY REDEVELOPING ACROSS THE WARNED AREA. FLASH
  FLOODING IS ALREADY OCCURRING.

THIS IS A FLASH FLOOD EMERGENCY. STREAMS AND CREEKS IN THE AREA ARE
RISING RAPIDLY AND NUMEROUS ROADS HAVE BEEN CLOSED AND THE LOWER
LITTLE RIVER IN MANCHESTER HAS REACHED MAJOR FLOOD STAGE AND IS
FORECAST TO APPROACH THE ALL TIME RECORD. THIS IS AN EXTREMELY
DANGEROUS SITUATION. DO NOT DRIVE INTO FLOODED AREAS! 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FAYETTEVILLE...LILLINGTON...FORT BRAGG...DUNN...GODWIN...
  POPE AFB...HOPE MILLS...SPRING LAKE...ERWIN AND EASTOVER.

SIX TO EIGHT INCHES OF RAIN HAS FALLEN OVER THE AREA AND AN
ADDITIONAL TWO INCHES ARE POSSIBLE EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING FLASH FLOODING IS OCCURRING ACROSS THE AREA. DO NOT
ATTEMPT TO TRAVEL UNLESS YOU MUST DO SO TO ESCAPE THE FLOODING OR
ARE UNDER AN EVACUATION ORDER. IF YOU ARE IN A LOW LYING
AREA...ALONG A CREEK OR STREAM...OR IN AN AREA EXPERIENCING
FLOODING...TAKE ACTION NOW TO PROTECT YOUR LIFE. MOVE TO HIGHER
GROUND IMMEDIATELY.

&&

LAT...LON 3490 7894 3495 7904 3484 7919 3517 7913
      3517 7910 3519 7910 3521 7913 3538 7910
      3546 7864 3534 7854 3525 7861 3520 7863
      3520 7864 3517 7863 3509 7867 3507 7867
      3499 7864 3485 7851 3485 7883 3483 7890

$$

13
856 
WGUS72 KRAH 291109
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
709 AM EDT THU SEP 29 2016

NCC051-085-093-291400-
/O.CON.KRAH.FF.W.0044.000000T0000Z-160929T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARNETT NC-HOKE NC-CUMBERLAND NC-
709 AM EDT THU SEP 29 2016

...FLASH FLOOD EMERGENCY CONTINUES FOR CUMBERLAND...SOUTHERN
HARNETT...AND EASTERN HOKE COUNTIES...

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
HARNETT...EASTERN HOKE AND CUMBERLAND COUNTIES...

AT 659 AM EDT...HEAVIER RAIN HAS DIMINISHED SOMEWHAT BUT FLASH
FLOODING WILL CONTINUE THROUGH AT LEAST MID MORNING IN THE WARNED
AREA. MORNING COMMUTERS SHOULD USE EXTREME CAUTION AS MANY ROADS
HAVE BEEN CLOSED. DO NOT DRIVE ON FLOODED ROADS EVEN IF THE ROAD HAS
NOT BEEN BARRICADED. 

THE FLASH FLOOD EMERGENCY CONTINUES FOR CUMBERLAND...SOUTHERN
HARNETT... AND EASTERN HOKE COUNTIES. THIS IS A PARTICULARLY
DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FAYETTEVILLE...FORT BRAGG...DUNN...GODWIN...POPE AFB...HOPE MILLS...
SPRING LAKE...AND EASTOVER.

SOME LOCATIONS AND ROADS PARTICULARLY PRONE TO FLOODING
INCLUDE...CROSS CREEK IN DOWNTOWN FAYETTEVILLE...JONES CREEK AT
LEAFLET CHURCH ROAD...BUIES CREEK AT SHERIFF JOHNSON ROAD...UPPER
LITTLE RIVER FROM HIGHWAY 27 TO KERSHAW ROAD...UPPER LITTLE RIVER AT
MCDOUGAL ROAD...ANDERSON CREEK AT ELLIOT BRIDGE ROAD...LONG BRANCH
ROAD AND POPE RD...BLACK RIVER AT EBENEZER CHURCH ROAD...BALFOUR
ROAD AT LAKE MCNEILL...HODGES CHAPEL ROAD AND US 301...STEWARTS
CREEK AT WIRE ROAD...SPRUCE STREET AND STAMPER ROAD ALONG
CREEK...INTERSECTION OF CAMDEN ROAD AND OWEN ROAD...ROCKFISH ROAD AT
GULLY BRANCH...RAY STREET AT CROSS CREEK...UPPER LITTLE RIVER AT
NORRINGTON ROAD...MCDOUGAL ROAD AT WALKERS CREEK...AND US 421 AT
JUNIPER CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING FLASH FLOODING IS OCCURRING ACROSS THE AREA. DO NOT
ATTEMPT TO TRAVEL UNLESS YOU MUST DO SO TO ESCAPE THE FLOODING OR
ARE UNDER AN EVACUATION ORDER. IF YOU ARE IN A LOW LYING
AREA...ALONG A CREEK OR STREAM...OR IN AN AREA EXPERIENCING
FLOODING...TAKE ACTION NOW TO PROTECT YOUR LIFE. MOVE TO HIGHER
GROUND IMMEDIATELY.

&&

LAT...LON 3490 7894 3495 7904 3484 7919 3517 7913
      3517 7910 3519 7910 3521 7913 3538 7910
      3546 7864 3534 7854 3525 7861 3520 7863
      3520 7864 3517 7863 3509 7867 3507 7867
      3499 7864 3485 7851 3485 7883 3483 7890

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 4:40 AM EDT, 20 minutes earlier.

Area forecast discussion, Sep 29, 4:40 AM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
440 AM EDT THU SEP 29 2016

.SYNOPSIS...
A strong upper level low over the Great Lakes will drift southward
through the Ohio valley tonight, stall over eastern Tennessee and
Kentucky Thursday and Friday, then move back north through the Ohio
valley and lower Great Lakes this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 935 PM Wednesday...

Severe thunderstorm watch will expire at 1000 PM...

Localized flash flooding continues a threat.

We will allow the Severe Thunderstorm Watch to expire at 1000 PM.
Parameters indicate stabilizing of the boundary layer while large
scale lift arrives from the west. Additional severe threat should be
localized and not widespread. However, the threat of additional
flash flooding is increasing as training of storms continues in
favored areas.

Two areas of strong to severe thunderstorms continue through our
region. One line was located SW to NE through the southern Piedmont
into the Sandhills. The other was located from near Charlotte NE
through the Triad region.

Both of these lines have been problematic with flash flooding around
or north of Fayetteville into Harnett County, and over Greensboro.
Large hail has been the main severe weather hazard with both lines.

It appears that the low level jet will increase with strong surface
moisture convergence into central NC overnight. The two distinct
lines of storms may merge into one line toward late evening or just
after midnight. This would place the main severe and flash flood
threats from the Triad to the Triangle overnight.

Some areas have already had 1 to 3 inches of rain with locally 4
inches in Harnett and NW Cumberland Counties. The Triad is currently
in line for additional very heavy rain with additional flash
flooding appearing likely, especially east of Winston-Salem, with
Greensboro to Burlington targeted at the moment.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 120 PM Wednesday...

Additional showers and storms with training moderate to heavy
rain remains likely over Central NC Thu, with a gradual shift to
the ENE on Fri.

The powerful mid level low will continue to sit and spin over KY on
Thu before drifting/wobbling slightly northward to IN on Fri, with
lobes of DPVA sweeping through western and central NC, along/atop
the very slow-moving north-south oriented cold/occluded surface
frontal zone. PW values remain elevated (over 1.5") over all but the
far west Thu, shifting to east of I-95 Fri, beneath nearly
continuous bands of pronounced upper divergence. The WRF-ARW/NMM
both start the day Thu with a band of convection bisecting the
forecast area, drifting slowly eastward through the far eastern
Piedmont and Coastal Plain through Fri, filling in with better
coverage with time, with a cell motion that presents a threat for
training and resultant localized flooding. Will retain, with minor
tweaks, the overall pattern of the earlier forecast, with lower
chance pops west and high pops in the central/eastern CWA Thu,
trending lower WSW to ENE through Fri but remaining high in the far
eastern/NE forecast area Fri, tapering off further Fri night.

Temps both days will be held down by clouds/precip in the east and
by lowering post-front thicknesses in the western CWA. Highs in the
upper 70s to lower 80s Thu and in the mid 70s to lower 80s Fri,
still slightly above seasonal normals. Lows 60-68 Thu night and 54-
65 Fri night. -GIH

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 440 AM Thursday...

Stubborn upper level low over the Southern Ohio valley will lift
slowly north,  back over the Great Lakes through the weekend. At the
surface, the lingering orphaned surface front will dissipate across
the area.

With Central NC on the eastern periphery of the deep cyclonic flow
and the back-edge of the deeper moisture plume (PWATS
~1.5")lingering over the coastal plain of NC, we'll continue to see
a threat of mainly diurnal isolated to widely scattered showers
Saturday and Sunday, diminishing in coverage with each passing day.
Temperatures will continue to run slightly above normal with highs
ranging from upper 70s north to lower 80s south.

The closed low over the Great Lakes will finally open up and weaken
as it finally ejects eastward, moving off the New England Coast
Monday and into Tuesday. In it's wake, sfc high pressure building
east and south down the Atlantic Seaboard will bring cooler, more
seasonable temperatures to the area by Tuesday/Wednesday.

Large uncertainty looms for the latter half of the upcoming work
week with respect to Tropical Storm Matthew. The NHC official
forecast has Matthew near Eastern Cuba Monday evening, with
questions as to whether Matthew will get picked up and directed
northward by an upper level trough over the Gulf of Mexico. Stay
tune and check with the National Hurricane Center for the latest on
Matthew. Users are reminded that the average NHC track errors at
days 4 and 5 are on the order of 180 and 240 miles, respectively.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
As of 145 AM Thursday...

The two distinct bands of showers and thunderstorms across Central NC are
currently in the process of merging into one broader band across the central
Piedmont and Sandhills. KRDU and KFAY will be the most impacted terminals, with
KRWI to a lesser extent with Sub-VFR conditions in heavy rain along with the
potential for gusty winds of 25 to 30 kts. Convective coverage and intensity
should gradually decrease towards daybreak.

In addition, a blanket of low (LIFR) stratus is expected to redevelop mainly
over the Piedmont (INT/GSO) late tonight, before lifting and scattering to VFR
with diurnal heating between 13-16Z Thu. That heating, in
conjunction with lift supplied by a slow-moving wave of low pressure
and associated frontal zone, will also cause showers and storms to
re-develop by mid afternoon and linger into the evening.

Outlook: Moist low-level air will continue to support early morning stratus/fog
Friday morning and possibly again Saturday morning. Otherwise,
Drier air is finally expected to filter into the region on
Friday, leading to improved aviation conditions through the weekend.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Badgett
NEAR TERM...Badgett
SHORT TERM...Hartfield
LONG TERM...CBL
AVIATION...CBL
Hazardous weather outlook, Sep 28, 9:58 PM EDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
958 PM EDT WED SEP 28 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-300200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
958 PM EDT WED SEP 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT ACROSS CENTRAL
NORTH CAROLINA. 1 TO 3 INCHES OF RAIN IS EXPECTED IN AREAS WHERE
TRAINING OF THE HEAVIEST RAIN OCCURS. FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT FLOODING TO THE NATIONAL WEATHER SERVICE.

PWB

In the hours before

Local storm report, Sep 29, 3:37 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
337 AM EDT THU SEP 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     FLASH FLOOD      6 ESE VASS              35.21N 79.18W
09/29/2016                   MOORE              NC   911 CALL CENTER

            FLOODING AT LOBELIA RD. AND MCGILL RD. .

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Sep 29, 3:44 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
344 AM EDT THU SEP 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     FLASH FLOOD      PINEHURST               35.18N 79.47W
09/29/2016                   MOORE              NC   911 CALL CENTER

            DOT DISPATCHED TO FLOODING, INCLUDING WATER
            UP TO THE DOOR OF MULTIPLE VEHICLES, AT
            MORGANTON RD. AND HIGHWAY 5.

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Sep 29, 4:31 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
431 AM EDT THU SEP 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      RAEFORD                 34.98N  79.22W
09/29/2016                   HOKE               NC   911 CALL CENTER

            NUMEROUS ROADS CLOSED DUE TO FLOODING IN RAEFORD AND
            OTHER AREAS THROUGHOUT HOKE COUNTY.

&&

EVENT NUMBER RAH1600677

VINCENT
Local storm report, Sep 29, 4:34 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
434 AM EDT THU SEP 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      ROCKFISH                34.98N  79.07W
09/29/2016                   HOKE               NC   911 CALL CENTER

            NUMEROUS ROADS CLOSED IN ROCKFISH AND OTHER AREAS
            THROUGHOUT HOKE COUNTY.

&&

EVENT NUMBER RAH1600678

VINCENT
Local storm report, Sep 29, 4:36 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
436 AM EDT THU SEP 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     FLASH FLOOD      4 SE DERBY              35.11N 79.61W
09/29/2016                   RICHMOND           NC   911 CALL CENTER

            THE FIRE DEPARTMENT HAS BEEN DISPATCHED TO A
            100-150 FT STRETCH OF DERBY RD. THAT IS
            COMPLETELY UNDER WATER, NEAR GOLD LEAF FARM
            RD. .

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Sep 29, 4:41 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
441 AM EDT THU SEP 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      1 NNE WHISPERING PINES  35.27N 79.37W
09/29/2016                   MOORE              NC   911 CALL CENTER

            LAKEVIEW DR. AT THAGARD LN. HAS BEEN CLOSED
            DUE TO HIGH WATER. .

&&

NWS RALEIGH NC
IRIS SYSTEM

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 8:02 PM EDTSpecial Weather StatementRAHCumberland58 min
Sep 28, 8:10 PM EDTSpecial Weather StatementRAHMontgomery, Stanly65 min
Sep 28, 8:15 PM EDTFlash Flood WarningRAHAlamance, Orange3 hr
Sep 28, 8:16 PM EDTSpecial Weather StatementRAHAlamance, Randolph59 min
Sep 28, 8:28 PM EDTFlash Flood WarningRAHGuilford3 hr
Sep 28, 9:11 PM EDTAreal Flood AdvisoryRAHMontgomery, Stanly3 hr
Sep 28, 9:30 PM EDTSpecial Weather StatementRAHCumberland60 min
Sep 28, 10:24 PM EDTFlash Flood WarningRAHChatham, Montgomery, Moore, Randolph3 hr
Sep 28, 11:27 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Moore48 min
Sep 28, 11:29 PM EDTSpecial Weather StatementRAHDurham, Granville, Wake46 min
Sep 29, 12:56 AM EDTAreal Flood AdvisoryRAHAnson, Harnett, Hoke, Lee, Moore, Richmond and 1 more3 hr
Sep 29, 1:01 AM EDTRiver Flood WarningRAHCumberland4 days
Sep 29, 1:47 AM EDTFlash Flood WarningRAHAnson, Harnett, Hoke, Lee, Moore, Richmond and 1 more3 hr
Sep 29, 4:10 AM EDTAreal Flood AdvisoryRAHCumberland, Hoke, Sampson, Scotland3 hr
Sep 29, 4:45 AM EDTFlash Flood WarningRAHHarnett, Hoke, Moore, Richmond, Scotland4 hr
Sep 29, 7:33 AM EDTAreal Flood AdvisoryRAHSampson3 hr
Sep 29, 8:26 AM EDTRiver Flood WarningRAHChatham21 hr
Sep 29, 8:32 AM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Nash, Wayne, Wilson3 hr
Sep 29, 8:38 AM EDTAreal Flood WarningRAHHarnett, Hoke, Moore, Richmond, Scotland6 hr
Sep 29, 9:20 AM EDTFlash Flood WarningRAHWayne3 hr
Sep 29, 10:01 AM EDTFlash Flood WatchRAHCumberland, Edgecombe, Harnett, Hoke, Johnston, Lee and 6 more12 hr
Sep 29, 10:17 AM EDTAreal Flood WarningRAHCumberland, Harnett, Hoke, Sampson6 hr
Sep 29, 10:40 AM EDTFlash Flood WarningRAHCumberland, Harnett30 hr
Sep 29, 11:59 AM EDTFlash Flood WarningRAHCumberland, Hoke30 hr
Sep 29, 12:14 PM EDTAreal Flood AdvisoryRAHWayne3 hr
Sep 29, 1:21 PM EDTFlash Flood WarningRAHCumberland, Sampson6 hr
Sep 29, 4:14 PM EDTAreal Flood WarningRAHCumberland, Harnett, Hoke, Sampson6 hr
Sep 29, 6:48 PM EDTSpecial Weather StatementRAHAnson57 min
Sep 29, 7:18 PM EDTFlash Flood WarningRAHCumberland, Sampson24 hr

Nearby

Flash Flood Warnings in North Carolina, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.